California, 2006Strong Wind in California, April 4, 2006
April 4, 2006 · NWS SGX · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Apr 4, 1:30 PM PST, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 4, 1:30 PM PST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT TUE APR 4 2006
.SYNOPSIS...A SLOW MOVING PACIFIC STORM WILL CONTINUE TO INCREASE THE
CLOUDINESS FROM THE NORTHWEST WITH MODERATE TO HEAVY RAIN AT TIMES
THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT. LIGHTER
SHOWERS WILL LINGER INTO THURSDAY MORNING. SNOW LEVEL NEAR 8000 FEET
TODAY...6000 FEET TONIGHT...5000 FEET WEDNESDAY. VERY WINDY IN THE
MOUNTAINS AND DESERTS THROUGH WEDNESDAY. MUDSLIDES AND FLASH FLOODS
WILL BE POSSIBLE IN THE BURN AREAS OF THE MOUNTAINS AND FOOTHILLS
DURING THIS STORM. DRY AND WARMER THURSDAY THROUGH THE WEEKEND UNDER
PARTLY CLOUDY SKIES. COOL...WITH A COUPLE OF PERIODS OF RAIN POSSIBLE
NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
PESKY UPPER LEVEL LOW CONTINUES ROTATING FURIOUSLY OUT OVER THE
COASTAL WATERS...AND SENDING SPOKES OF ENERGY OVER THE WEST COAST.
MOST OF THE ENERGY HAS BEEN MOVING THROUGH TO THE NORTH WITH SOME
RATHER HEAVY RAINFALL ACCUMULATIONS THERE. IT HAS BEEN SLOW TO DROP
SOUTH INTO SAN DIEGO COUNTY...BUT IT IS ON ITS WAY.
THE PLAN IS STILL TO HAVE A RATHER STRONG WAVE MOVE INTO THE AREA
OVERNIGHT WITH HEAVY RAIN DEVELOPING. THE WINDS SHOULD PICK UP
EVERYWHERE. THE THUNDERSTORMS SHOULD ALSO SHOW UP...WITH SOME STRONG
THUNDERSTORMS POSSIBLE.
SNOW LEVEL 8000 FEET TODAY...6000 FEET TONIGHT...AND 5000 FEET WED.
WE COULD NEED A WINTER WEATHER ADVISORY FOR THE MOUNTAINS TONIGHT THRU
WED DUE TO PERIODS OF HEAVY SNOW...BLOWING SNOW AND FOG.
WARMING TREND THU THRU THE WKND WITH HIGHS IN THE VALLEYS NEAR 70
ON SAT UNDER PARTLY CLOUDY SKIES. CHANCE OF SHOWERS SUNDAY NIGHT
AND MONDAY AS A WEAK COLD FRONT MOVES THROUGH. THE MODELS ARE HINTING
AT A COLD FRONT WITH MOUNTAIN SNOWS WED AND THU OF NEXT WEEK.
&&
.AVIATION...
A COLD FRONT WAS MOVING UP TO POINT CONCEPTION LATE THIS MORNING WITH
BANDS OF MOISTURE BETWEEN THE FRONT AND THE COAST. THESE BANDS WILL
BRING PERIODS OF MVFR TO LOCAL IFR CEILINGS AND VISIBILITIES IN
CLOUDS AND PRECIPITATION THROUGH THE AFTERNOON AND EVENING. EXPECT
THE COLD FRONT TO MOVE THROUGH TONIGHT WITH CONTINUED MVFR TO IFR
CEILINGS AND VISIBILITIES IN CLOUDS AND MODERATE TO HEAVY
SHOWERS/ISOLATED THUNDERSTORMS. A COLD UNSTABLE AIR MASS FOLLOWS THE
FRONT ON WEDNESDAY FOR CONTINUED MVFR TO LOCAL IFR CEILINGS AND
VISIBILTIES IN SHOWERS/ISOLATED THUNDERSTORMS.
STRONG GUSTY SOUTHWEST SURFACE WINDS THIS EVENING AND OVERNIGHT.
AN AIRPORT WEATHER WARNING HAS BEEN ISSUED FOR KSAN FOR SUSTAINED
WINDS AROUND 25 KNOTS AND GUSTS TO 30 KNOTS OR GREATER FOR TONIGHT
INTO WEDNESDAY MORNING...SEE LAXAWWSAN.
&&
.MARINE...
BUILDING WEST SWELL AND STRONG GUSTY WINDS WILL PRODUCE COMBINED
SEAS OF 10 FEET OR HIGHER TONIGHT AND WEDNESDAY SO A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS WILL BE IN EFFECT FROM THIS EVENING
THROUGH WEDNESDAY EVENING...SEE LAXCWFSGX.
THE LARGE WEST SWELL WILL ALSO RESULT IN HIGH SURF ALONG THE BEACHES
SO A HIGH SURF ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY
AFTERNOON...SEE LAXCFWSGX.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TODAY THROUGH WEDNESDAY AFTERNOON
FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
SEE LAXFFASGX AND LAXSPSSGX.
WIND ADVISORY THROUGH 2 PM WEDNESDAY
FOR MOST MOUNTAIN AND DESERT AREAS
SEE LAXNPWSGX
HIGH RIP CURRENT RISK TODAY
SEE LAXSRFSGX
HIGH SURF ADVISORY TODAY THROUGH 2 AM PDT THURSDAY.
SEE LAXCFWSGX.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
SEE LAXCWFSGX
&&
PUBLIC...SMALL
AVIATION/MARINE...HORTON
Hazardous weather outlook, Apr 4, 2:05 PM PST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 PM PDT TUE APR 4 2006
CAZ042-043-048-050-055-056-057-058-060-061-062-051200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
305 PM PDT TUE APR 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
A SLOW MOVING STRONG PACIFIC STORM WILL SPREAD PERIODS OF MODERATE
TO HEAVY RAIN SOUTH OVER THE AREA THROUGH WEDNESDAY. THE RAIN THIS
AFTERNOON OVER ORANGE AND SAN BERNARDINO COUNTIES WILL SPREAD
SOUTHWARD INTO SAN DIEGO COUNTY...THE INLAND EMPIRE...AND RIVERSIDE
COUNTY LATER THIS EVENING. SNOW LEVEL WILL BE NEAR 6500 FEET
TONIGHT...AND 5000 FEET WEDNESDAY.
A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH WEDNESDAY AFTERNOON.
HEAVY RAINS COULD PRODUCE MUD SLIDES AND FLASH FLOODS IN THE BURN
AREAS OF THE MOUNTAINS AND FOOTHILLS DURING THIS STORM.
MARGINAL INSTABILITY COUPLED WITH A STRONG JET STREAM MOVING THROUGH
THE AREA SUGGESTS SEVERE THUNDERSTORMS ARE A POSSIBILITY ACROSS THE
AREA TONIGHT AND WEDNESDAY. SMALL HAIL AND STRONG WINDS ARE THE
PRIMARY THREAT... ALTHOUGH A FEW TORNADOES ARE POSSIBLE ESPECIALLY
NEAR THE COAST TONIGHT.
IT WILL BE WINDY IN THE MOUNTAIN AND DESERT AREAS THROUGH WEDNESDAY.
A WIND ADVISORY IS IN EFFECT THROUGH 2 PM WEDNESDAY FOR THE
DESERTS...AND ALL MOUNTAIN AREAS EXCEPT THE SANTA ANA MOUNTAINS.
WIND FROM THE STORM WILL CAUSE HIGH SURF ON THE COAST.
.DAY ONE... TODAY THROUGH TONIGHT.
FLASH FLOOD WATCH ALL AREAS.
HIGH SURF ADVISORY ON THE COAST.
HAZARDOUS FOG...AND SNOW...IN THE MOUNTAINS TONIGHT.
WIND ADVISORY ALL DESERT AREAS AND ALL MOUNTAIN AREAS EXCEPT SANTA
ANA MOUNTAINS.
THUNDERSTORMS POSSIBLE ACROSS ALL AREAS TONIGHT. SOME STORMS MAY BE
SEVERE WITH HAIL AND DAMAGING WINDS. TORNADOES POSSIBLE...ESPECIALLY
NEAR THE COAST.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
FLASH FLOOD WATCH ALL AREAS THROUGH WEDNESDAY AFTERNOON.
HIGH SURF ADVISORY ON THE COAST UNTIL 2 AM PDT THURSDAY FOR ORANGE
COUNTY...AND 2 PM FOR SAN DIEGO COUNTY.
EXPECT HAZARDOUS FOG AND SNOW IN THE MOUNTAINS WEDNESDAY.
WIND ADVISORY ALL DESERT AREAS AND ALL MOUNTAIN AREAS EXCEPT SANTA
ANA MOUNTAINS THROUGH 2 PM WEDNESDAY.
THUNDERSTORMS POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION MAY BE REQUESTED AFTER 6 PM
TONIGHT FOR PORTIONS OF SOUTHWEST CALIFORNIA.
ECC
Strong Wind, Apple and Yucca Valleys
- When
- April 4, 3:24 PM PST
- Where
- Apple and Yucca Valleys forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Strong winds in Victorville blew a tree over onto the side of a house.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in American Samoa, April 4, 20061 death · 1 injured · 1 event
- Debris Flow in California, April 4 to 12, 2006$13 million · 1 event
- Flooding in California, April 4 to 5, 2006$9.7 million · 2 events
- Flooding and Heavy Rain in California, April 4 to 5, 2006$250,000 · 3 events
- Winter Storm in Vermont, April 4, 2006$45,000 · 8 events
- Winter Storm in Maine, April 4 to 5, 20063 events
- Flooding in Minnesota, April 4 to 20, 20062 events
- Flooding in Indiana, April 4 to 14, 20062 events
- Winter Storm in New Hampshire, April 4 to 5, 20062 events
- Flooding in California, April 4 to 11, 20062 events
- High Wind in Virginia, April 4, 2006$1,000 · 55 kt wind · 1 event
- Heavy Snow in Alaska, April 4, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503283.